Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 80, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 15, 1997, 4:15 AM CDT for Shackelford County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 1997, 4:15 AM CDT (09:15 UTC)
- Expired
- May 15, 1997, 5:20 AM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Shackelford County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:52 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 15, 1:52 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 152 AM CDT THU MAY 15 1997 A VERY ACTIVE MORNING IS TAKING PLACE OVER WEST CENTRAL TEXAS AS ABILENE HAS BEEN PELTED WITH GOLF BALL HAIL AND A LINE OF STRONG TO SEVERE THUNDERSTORMS IS ENTERING THE WESTERN CONCHO VALLEY. ALL OF OUR COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 7 AM. AFTER THESE STORMS END THERE SHOULD BE SOME LEFTOVER BOUNDARIES THAT COULD BE FOCUS AREAS FOR MORE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. ALTHOUGH THE SEVERE RISK FROM SPC ONLY CLIPS OUR WESTERNMOST COUNTIES WE COULD GET ISOLATED SEVERE WEATHER AGAIN OVER THE WESTERN TWO THIRDS OF OUR REGION IF WE GET ENOUGH HEATING. TEMPERATURES WILL BE HELD DOWN A FEW DEGREES TODAY DUE TO HIGH DEW POINTS AND LIGHT EASTERLY FLOW...AND SCATTERED TO BROKEN MID TO HIGH LEVEL MOISTURE. I WILL SPLIT GUIDANCE NUMBERS FOR HIGHS AND GO FOR HIGHER END OF GUIDANCE FOR PRECIPITATION CHANCES MAINLY DUE TO LEFTOVER MORNING CONVECTION. UNLIKE THIS MORNING...EARLY FRIDAY MORNING SHOULD BE MUCH QUIETER AS THE LOW LEVEL FLOW IS EXPECTED TO BE MUCH WEAKER AND THE UPPER AND MID LEVELS DRY OUT SIGNIFICANTLY. LOW CLOUDS ARE LIKELY...HOWEVER... AS THE ETA KEEPS PLENTY OF LOW LEVEL MOISTURE THROUGH 12Z FRIDAY. THESE LOW CLOUDS WILL KEEP TEMPERATURES ABOVE GUIDANCE TONIGHT. ABI 080/060 52 JCT 083/060 32 SJT 081/062 52 10
In the hours before
Special weather statement, May 15, 3:27 AM CDT, 48 minutes before
TXZ049-053-054-064-065-150845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 327 AM CDT THU MAY 15 1997 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR FISHER...MITCHELL...NOLAN...STERLING...AND COKE COUNTIES... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REMAINDER OF WEST CENTRAL TEXAS UNTIL 7 AM... AT 325 AM THE THREAT OF SEVERE WEATHER HAS ENDED OVER THE WESTERN BIG COUNTRY AND THE NORTHWEST PORTIONS OF THE CONCHO VALLEY. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR FISHER...MITCHELL...NOLAN...STERLING...AND COKE COUNTIES. A LONG LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY ACROSS THE REMAINDER OF WEST CENTRAL TEXAS THROUGH THE EARLY MORNING HOURS. 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell, Sterling | 58 min |
| May 15, 12:04 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 61 min |
| May 15, 12:34 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 61 min |
| May 15, 1:01 AM CDT | Severe Thunderstorm Warning | SJT | Sterling, Tom Green | 64 min |
| May 15, 1:05 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 60 min |
| May 15, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Jones | 50 min |
| May 15, 1:47 AM CDT | Tornado Warning | SJT | Coke | 78 min |
| May 15, 1:55 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| May 15, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 67 min |
| May 15, 2:06 AM CDT | Tornado Warning | SJT | Jones | 64 min |
| May 15, 2:32 AM CDT | Tornado Warning | SJT | Runnels | 63 min |
| May 15, 2:37 AM CDT | Flash Flood Warning | SJT | Jones, Shackelford | 3 hr |
| May 15, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 15, 2:51 AM CDT | Tornado Warning | SJT | Shackelford | 79 min |
| May 15, 3:08 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 47 min |
| May 15, 4:13 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| May 15, 3:01 PM CDT | Tornado Warning | SJT | Schleicher | 59 min |
| May 15, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 65 min |
| May 15, 4:02 PM CDT | Tornado Warning | SJT | Schleicher | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.